Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 79, NWS Tampa Bay, FL

July 10, 2007Polk County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 10, 2007, 6:23 PM EDT for Polk County, Florida. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2007, 6:23 PM EDT (22:23 UTC)
Expired
Jul 10, 2007, 7:00 PM EDT
In force
37 min
Issued by
NWS Tampa Bay, FL
Area
Counties, with a storm outline in the text

County Polk County, FL

The radar

The Tampa radar (KTBW), 78 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 6:27 PM EDTHAIL 1.75Winter Haven, FLWFLA TV RELAYED VIEWERS REPORT OF DIME TO GOLF BALL SIZE HAIL IN WINTER HAVEN.
Jul 10, 6:28 PM EDTTSTM WND GST 463 Ese Auburndale, FLMEASURED AT GILBERT FIELD ASOS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1256 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTBW 102223
SVRTBW
FLC105-102300-
/O.NEW.KTBW.SV.W.0079.070710T2223Z-070710T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
623 PM EDT TUE JUL 10 2007

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL POLK COUNTY IN FLORIDA.

* UNTIL 700 PM EDT

* AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING NICKEL SIZE HAIL...OVER
  WINTER HAVEN...MOVING NORTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WINTER HAVEN BY 625 PM EDT.
  AUBURNDALE BY 640 PM EDT.
  LAKE ALFRED BY 700 PM EDT.

SEVERE THUNDERSTORMS CONTAIN WIND GUSTS OF 60 MPH OR HIGHER...AND
HAIL THE SIZE OF PENNIES OR LARGER. MOVE TO A PLACE OF SAFETY.

MOVE INSIDE A STURDY BUILDING. DAMAGING WIND...LARGE HAIL...
TORRENTIAL RAIN...AND DEADLY LIGHTNING ARE EXPECTED. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.

&&

LAT...LON 2821 8183 2817 8158 2793 8165 2796 8185

$$

57
2 follow-up statements
000 
WWUS52 KTBW 102235
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 
635 PM EDT TUE JUL 10 2007

FLC105-102300-
/O.CON.KTBW.SV.W.0079.000000T0000Z-070710T2300Z/
POLK-
635 PM EDT TUE JUL 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL POLK COUNTY...

AT 627 PM EDT...THE PUBLIC REPORTED DIME TO GOLFBALL SIZE HAIL OVER
WINTER HAVEN ASSOCIATED WITH THIS STORM.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE 
THUNDERSTORM WAS NOW 3 MILES NORTH OF WINTER HAVEN...MOVING NORTH AT 
5 MPH.


THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE ALFRED BY 650 PM EDT.
  HAINES CITY BY 700 PM EDT.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  NICKEL SIZE HAIL.
  EXCESSIVE AND DEADLY CLOUD-TO-GROUND LIGHTNING.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.

THIS IS A DANGEROUS STORM.

&&

LAT...LON 2821 8182 2819 8168 2817 8160 2804 8161
      2803 8162 2798 8163 2798 8182 2814 8184
      2819 8183

$$

57
000 
WWUS52 KTBW 102303
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
703 PM EDT TUE JUL 10 2007

FLC105-102313-
/O.EXP.KTBW.SV.W.0079.000000T0000Z-070710T2300Z/
POLK-
703 PM EDT TUE JUL 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL POLK COUNTY HAS
EXPIRED...

AT 703 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE 
THUNDERSTORM THAT PROMPTED THE WARNING...HAD EXITED THE WARNED 
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

DOPPLER RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY
WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM.

STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER
INFORMATION.

&&

LAT...LON 2821 8182 2819 8168 2817 8160 2804 8161
      2803 8162 2798 8163 2798 8182 2814 8184
      2819 8183

$$

57

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 12:37 PM EDT, 5 hours 46 minutes earlier.

Area forecast discussion, Jul 10, 12:37 PM EDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1237 PM EDT TUE JUL 10 2007

RADAR AND SATELLITE LOOPS SHOWED SEA BREEZE BECOMING ACTIVE ALONG
GULF COAST WHILE A LINE OF ISOLATED PRECIP CONTINUED TO PARALLEL
THE COAST OFFSHORE.

.SHORT TERM (TONIGHT-THU)...EXPECT SEA BREEZE TO MOVE INLAND THIS
AFTERNOON AND EVENING NORTH OF SARASOTA. THE COMBINATION OF SEA
BREEZE AND OUTFLOW BOUNDARIES WILL KEEP ISOLD-SCT TSRA ACROSS AREA
INTO THE EVENING.

MORE OF THE SAME EXPECTED THROUGH THE REST OF THE SHORT TERM AS
THE E-W HIGH PRESSURE RIDGE REMAINS IN PLACE. RAISED POPS TO 30%
WED AND THU BUT THIS MAY HAVE TO GO UP TO 40% DEPENDING ON WHAT
KIND OF COVERAGE WE END UP WITH LATER THIS AFTERNOON. MOS TEMPS
REMAIN CONSISTENT FROM RUN TO RUN THROUGH PERIOD.

.LONG TERM (THU NIGHT-TUE)...HIGH PRESSURE WILL CONTINUE TO RIDGE
ACROSS THE AREA AT THE SFC THROUGH THE PERIOD. ALOFT RIDGING ACROSS
THE STATE WILL WEAKEN AND PUSH TO ACROSS SOUTH FL AS A TROUGH MOVES
OVER THE EASTERN US. A DEEPENING UPPER SHORTWAVE WILL THEN REMAIN
WEST OF THE AREA FOR SAT THROUGH TUE AS WEAK RIDGING BUILDS BACK
NORTH ACROSS THE STATE. WILL HAVE 30-40 PERCENT RAIN CHANCES THROUGH
THE PERIOD EACH AFTERNOON AS THE SEA BREEZE DEVELOPS AND PUSHES
INLAND. TEMPS WILL BE NEAR TO JUST ABOVE NORMAL WITH HIGHS GENERALLY
90-95 AND LOWS IN THE MID TO UPPER 70S.

&&

.MARINE...LINE OF ISOLATED SHOWERS AND THUNDERSTORMS IN OFFSHORE
WATERS PARALLELED THE COAST AND CONTINUED TO MOVE NORTHWARD.
ACTIVITY WAS ON THE DECREASE AS THE SEA BREEZE DEVELOPED AND
SURFACE CONFLUENCE ALONG THE LINE OF PRECIP DIMINISHED. EXPECT
ANOTHER ROUND OF OFFSHORE PRECIP LATER TONIGHT. HIGH PRESSURE
RIDGE TO KEEP SEAS AND WINDS DOWN THROUGH THE WEEKEND.

&&

.AVIATION...GENERALLY VFR PREVAILING BUT WILL HAVE BRIEF MVFR IN
ISOLD TSTMS THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  78  93  78  91 /  10  30  20  30
FMY  76  94  75  93 /  20  20  20  20
GIF  76  95  76  94 /  20  30  20  30
SRQ  76  92  77  91 /  10  20  20  30
BKV  73  94  72  92 /  10  30  20  30
SPG  80  91  79  90 /  10  20  20  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SHORT TERM...NOAH
LONG TERM/AVIATION...JLC
Hazardous weather outlook, Jul 10, 4:26 AM EDT, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
426 AM EDT TUE JUL 10 2007

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-102030-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-
426 AM EDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
LOW CHANCES OF AFTERNOON THUNDERSTORM ACTIVITY REMAIN TODAY WITH
INTERIOR COUNTIES HAVING THE BEST CHANCES OF A COUPLE OF STRONG
CELLS. WITH ANY OF THE THUNDERSTORMS THAT MAY DEVELOP
TODAY...EXPECT BRIEF PERIODS OF MODERATE TO HEAVY RAINS...GUSTY
WINDS AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. IF A
THUNDERSTORM APPROACHES YOUR LOCATION...MOVE INDOORS IMMEDIATELY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...THUNDERSTORM IMPACT...
CHANCES OF THUNDERSTORMS ON WEDNESDAY WILL REMAIN LOW AS HIGH
PRESSURE DOMINATES THE AREA. HOWEVER...ANY ISOLATED STORM THAT MAY
FORM WILL AGAIN BRING BRIEF HEAVY RAINS...GUSTY WINDS AND FREQUENT
DEADLY CLOUD TO GROUND LIGHTNING. THEN AS THE WEEKEND
ARRIVES...INCREASING ATMOSPHERIC MOISTURE WILL COMBINE WITH A
FRONTAL SYSTEM APPROACHING NORTHERN FLORIDA TO RAISE CHANCES OF
AFTERNOON THUNDERSTORMS TO 40 PERCENT THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

AR

In the hours before

Special weather statement, Jul 10, 2:15 PM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
215 PM EDT TUE JUL 10 2007

FLZ051-055-101900-
MANATEE-HILLSBOROUGH-
215 PM EDT TUE JUL 10 2007

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN AND CENTRAL HILLSBOROUGH
COUNTY...

STRONG THUNDERSTORMS...MOVING NORTH AT 5 MPH...WILL AFFECT RUSKIN...
SUN CITY CENTER...APOLLO BEACH...GIBSONTON...AND RIVERVIEW...UNTIL
300 PM EDT. GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE.. FREQUENT
CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH
DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL
CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR
DRAINAGE AREAS.

JCM
Special weather statement, Jul 10, 4:26 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
426 PM EDT TUE JUL 10 2007

FLZ055-060-061-102115-
DE SOTO-MANATEE-SARASOTA-
426 PM EDT TUE JUL 10 2007

...STRONG THUNDERSTORMS WILL AFFECT WESTERN DE SOTO...EASTERN
SARASOTA AND SOUTHEAST MANATEE...

THUNDERSTORMS DRIFTING NORTHWEST...WILL AFFECT FORT OGDEN...PINE
LEVEL...MYAKKA CITY...AND RURAL EASTERN SARASOTA...UNTIL 515 PM EDT.
GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND
LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW
SPOT...AWAY FROM TALL OBJECTS. THIS STORM MAY PRODUCE PEA SIZE HAIL.
IN ADDITION...FUNNEL CLOUDS ARE POSSIBLE IN THESE STORMS. FUNNEL
CLOUDS CAN BECOME BRIEF TORNADOES. STAY TUNED FOR FURTHER UPDATES.

RJS
Special weather statement, Jul 10, 6:18 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
618 PM EDT TUE JUL 10 2007

FLZ052-102300-
POLK-
618 PM EDT TUE JUL 10 2007

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL POLK COUNTY...

THUNDERSTORMS...MOVING NORTH AT 10 MPH...WILL AFFECT WAHNETA...
BARTOW...CYPRESS GARDENS AND WINTER HAVEN...UNTIL 700 PM EDT. GUSTY
WINDS UP TO 40 MPH WILL OCCUR. EXCESSIVE CLOUD TO GROUND LIGHTNING IS
EXPECTED IF OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL
OBJECTS. IF INDOORS...REFRAIN FROM USING ELECTRICAL APPLIANCES. HAIL
UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL
CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE
AREAS. A SEVERE THUNDERSTORM WARNING IS POSSIBLE IF THIS CELL
INTENSIFIES FURTHER.

RJS

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.